High Wind, Northwest Mountains Including Jemez
- When
- April 23, 4:00 PM MST
- Where
- Northwest Mountains Including Jemez forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- COOP Observer
Strong wind gusts were observed around Placitas, in far southeast Sandoval County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong wind gusts were observed around Placitas, in far southeast Sandoval County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 23, 1:54 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT MON APR 23 2007 .DISCUSSION... 19Z SURFACE ANLAYSIS SHOWS A 1004MB LOW PRES CENTER OVER SE CO WITH A LEE TROUGH EXTENDING SW INTO THE E PLAINS. LATEST WATER VAPOR LOOP SHOWS A PLUME OF UPPER LEVEL MOISTURE EJECTING NE ACROSS TX AHEAD OF AN UPPER LOW SPINNING EAST ACROSS AZ/UT BORDER. 400-250MB AIRCRAFT WIND PLOT SHOWS A 100-120 KNOT JET ROUNDING THE BASE OF THE TROUGH THROUGH SOCA ACROSS AZ AND INTO NW CORNER OF NM. WINDS HAVE ALSO BEEN INCREASING STEADILY ACROSS NM THIS AFTERNOON. AS THE UPPER JET TRANSLATES EAST EXPECT WINDS TO CONTINUE TO INCREASE WITHIN THE WIND ADVISORY AND WARNING AREAS THROUGH THE EVENING. THE AXIS OF STRONGEST WINDS WILL LIKLEY PASS OVER THE SOUTHERN MTNS LATE THIS EVENING. 18Z RUC ANALYSIS INDICATES A SWATH OF 40-50 KNOT 700MB WINDS WITH SUPPORT FROM 70-80 KNOT 500MB JET CROSSING THE SOUTHEAST PLAINS THROUGH TUES MORNING. 12Z NAM/GFS/UKMET...15Z SREF/12Z MREF IN GOOD AGREEMENT WITH THE 500MB PATTERN THROUGH WED MORNING. 560DM H5 LOW AND ASSOCIATED -4C COLD POOL WILL BE CENTERED OVER THE FOUR CORNERS BY 06Z TUE THEN OVER NE NM BY 12Z TUE. SHOWERS AND STORMS WILL CONTINUE TO MOVE EAST AHEAD OF THE UPPER LOW WITH MODEST UPPER LEVEL DIFFLUENCE AND MID LEVEL INSTABILITY. RAIN WILL CHANGE TO SNOW IN THE HIGHER ELEVATIONS LATE THIS EVENING AS THE COLD POOL MOVES EAST THROUGH THE NORTHERN MTNS. MOIST SOUTHWEST FLOW HAS TENDED TO VEER MORE TO THE WEST AND NORTHWEST DUE TO SLIGHTLY MORE NORTHERLY TRACK WITH THE UPPER LOW THROUGH TUE MORNING...SO THINKING SNOW ACCUMS WILL AVERAGE 1-3 INCHES IN THE HIGHER TERRAIN. HPC SNOW ACCUM GRAPHICS STILL INDICATING 2-4 INCHES IN THE NORTHERN MTNS MAINLY FROM TUE MORNING THROUGH EARLY TUE AFTERNOON. WINDS WILL BE UP ONCE AGAIN TUE WITH ADVISORIES LIKELY IN THE EAST CENTRAL PLAINS ALONG AND SOUTH OF INTERSTATE 40. FIRE WEATHER WATCH WILL ACCOMPANY THE WINDY CONDITIONS AS MIN RH VALUES HOVER BTWN 10 AND 15 PERCENT. CONDITIONS WILL IMPROVE ACROSS MUCH OF THE CWA BY WEDNESDAY WITH STRONGEST WINDS CONFINED MAINLY TO THE FAR EASTERN PLAINS. TEMPS WILL BE COOL IN THE NORTHEAST WED AS A SECONDARY COLD FRONT MOVES SOUTH DOWN THE FAR E PLAINS. NORTHWEST FLOW WILL DEVELOP ACROSS THE REGION BEHIND THE EXITING UPPER LOW THROUGH THURS. A WEAK DISTURBANCE WILL ATTEMPT TO SLIDE SE OVER THE NE PLAINS FRIDAY WITH A COLD FRONT COOLING TEMPS TO NEAR NORMAL. A RIDGE OF HIGH PRESSURE WILL THEN DEVELOP OVER THE SW CONUS BY THE END OF THE WEEK ALLOWING TEMPS TO WARM 5-10F ABOVE NORMAL FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 63 35 69 / 40 20 0 0 GALLUP.......................... 33 61 27 68 / 30 20 0 0 GRANTS.......................... 34 61 30 69 / 30 20 0 0 GLENWOOD........................ 39 71 40 78 / 10 5 0 0 CHAMA........................... 28 46 24 58 / 60 60 10 5 LOS ALAMOS...................... 34 56 32 63 / 30 30 0 0 RED RIVER....................... 26 39 24 48 / 50 60 30 5 TAOS............................ 37 52 30 61 / 40 40 10 5 SANTA FE........................ 35 56 32 64 / 30 30 0 0 SANTA FE AIRPORT................ 38 59 35 66 / 20 20 0 0 ESPANOLA........................ 41 61 37 70 / 30 30 0 0 ALBUQUERQUE HEIGHTS............. 45 65 43 71 / 10 10 0 0 ALBUQUERQUE VALLEY.............. 42 67 41 72 / 10 10 0 0 ALBUQUERQUE FOOTHILLS........... 39 62 41 70 / 20 20 0 0 ALBUQUERQUE WEST MESA........... 43 64 42 72 / 20 10 0 0 SOCORRO......................... 48 70 44 75 / 5 10 0 0 SANDIA PARK/CEDAR CREST......... 34 59 34 65 / 30 20 0 0 MORIARTY/ESTANCIA............... 40 61 37 67 / 5 10 5 0 CARRIZOZO....................... 47 68 43 70 / 0 5 0 0 RUIDOSO......................... 44 60 39 64 / 0 5 0 0 RATON........................... 37 53 35 59 / 20 40 30 20 LAS VEGAS....................... 39 59 33 63 / 10 20 10 5 ROY............................. 42 59 38 59 / 5 10 20 5 CLAYTON......................... 45 59 37 57 / 5 30 30 20 SANTA ROSA...................... 48 69 44 70 / 5 10 10 5 TUCUMCARI....................... 49 68 43 66 / 5 10 10 5 FORT SUMNER..................... 48 71 45 71 / 0 5 10 5 CLOVIS.......................... 48 70 42 69 / 5 5 10 5 PORTALES........................ 48 72 43 70 / 5 5 10 5 ROSWELL......................... 52 79 47 76 / 0 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ106>108. WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005-008>012-014-015-018-019. FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ108. HIGH WIND WARNING UNTIL 6 AM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ016-017-026. && GUYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 AM MDT MON APR 23 2007 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 526 AM MDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING GENERALLY ALONG AND SOUTH OF A LINE THAT EXTENDS FROM SOCORRO TO SANTA ROSA TO CLOVIS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON FOR PORTIONS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21937.